HealthCareMagic is now Ask A Doctor - 24x7 | https://www.askadoctor24x7.com

question-icon

About Three Weeks Ago I Started Finasteride , After Two

default
Posted on Sun, 22 Dec 2019
Question: about three weeks ago I started finasteride, after two days of taking it for a about 10 days I due to to sexual side effect. Then I took it again due but at half dose at the advice of my doctor. Then my sexual side effects happen again, I've heard read this is normal and can go away, but I've also heard to this can be permanent, should I be concern and quit this medication ?
doctor
Answered by Dr. Olgeta Xhufka (2 hours later)
Brief Answer:
Most common and permanent side effects of finasteride.

Detailed Answer:
Hello dear, welcome Ask a doctor's service.
I read your query and here is my advice.

The most common side effects of finasteride are impotence, low sex drive, erectile dysfunction, ejaculation disfunction. Even if you take half a dosage you will experience these side effects.
These side effects usually are permanent and can continue after you stop taking it.
You have been using it for a short time so I believe if you stop it, you will not experience them anymore.


Hope I have answered the question.
Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Olgeta Xhufka (1 hour later)
so the side effects are permanent? will they not go away over time?
doctor
Answered by Dr. Olgeta Xhufka (1 hour later)
Brief Answer:
The effects are permanent if you are taking it for a long time.

Detailed Answer:
If you use finasteride for long time the effects are permanent. You have been using it for a short time so I believe they will not be permanent on you if you stop it now.
Note: For more information on hormonal imbalance symptoms or unmanaged diabetes with other comorbid conditions, get back to us & Consult with an Endocrinologist. Click here to book an appointment.

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Olgeta Xhufka

General & Family Physician

Practicing since :2011

Answered : 10152 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

159 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
About Three Weeks Ago I Started Finasteride , After Two

Brief Answer: Most common and permanent side effects of finasteride. Detailed Answer: Hello dear, welcome Ask a doctor's service. I read your query and here is my advice. The most common side effects of finasteride are impotence, low sex drive, erectile dysfunction, ejaculation disfunction. Even if you take half a dosage you will experience these side effects. These side effects usually are permanent and can continue after you stop taking it. You have been using it for a short time so I believe if you stop it, you will not experience them anymore. Hope I have answered the question. Let me know if I can assist you further.